MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR 1018 STRAIGHT 1 TIP 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR 1018 STRAIGHT 1 TIP 150CM; CATHETER, PERCUTANEOUS
Model Number M0031441810
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, when the microcatheter (subject device) was placed in the external carotid artery and the imaging was confirmed, a contrast agent was found to be leaking approximately 5 cm from the tip of the microcatheter (subject device).The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the catheter shaft was seen to be kinked/bent at 13cm, 120cm, 117cm and 149cm from the hub.The catheter was found to be flat/crushed 1.5cm from the tip.The catheter hub was intact.During functional inspection the catheter was flushed and fluid leaked approximately 5 cm from the tip.There was a scratch identified around this area and a small hole was seen.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the dfu, there was no damages noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and flush was given to the catheter prior to guidewire insertion.Also, additional information provided indicated that flush was given inside the microcatheter when inserting the guidewire and there was no reported leak.When the subject microcatheter was placed in the external carotid artery and when the imaging was confirmed, contrast agent was found to be leaked from approximately 5 cm from the tip of the microcatheter.The procedure was completed as it was.The catheter shaft was found to be kinked, flattened and damaged.The catheter shaft leaked during analysis, confirming the event.The catheter shaft may have become damaged during preparation or the procedure due to some procedural factors.The as reported catheter shaft leak during use as well as the as analyzed catheter shaft kinked/bent, catheter shaft flat/crushed, catheter shaft leak during use, catheter shaft has hole/perforation and catheter shaft damaged will be assigned procedural factors as issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
EXCELSIOR 1018 STRAIGHT 1 TIP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16278006
Report Number3008881809-2023-00049
Device Sequence Number15171252
Product Code DQY
UDI-Device Identifier04546540688118
UDI-Public04546540688118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model NumberM0031441810
Device Catalogue NumberM0031441810
Device Lot Number23604371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown